Alert archive / Puerto Rico / Red Flag Warnings in 2015

Red Flag Warning 8, NWS JSJ

March 10, 2015

NWS JSJ issued this red flag warning at Mar 10, 2015, 9:04 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 9:04 AM CDT (14:04 UTC)
Expired
Mar 10, 2015, 5:00 PM CDT
In force
8 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WWCA82 TJSJ 101404
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1004 AM AST TUE MAR 10 2015

...RED FLAG CONDITIONS LIKELY TUESDAY AND WEDNESDAY AFTERNOONS...

.A TIGHTENING OF THE PRESSURE GRADIENT WILL RESULT IN BREEZY TO WINDY
CONDITIONS TODAY AND WEDNESDAY. A RAPID DRYING TREND WILL
THEREFORE PERSIST THROUGH TODAY...AND WILL POSSIBLY REPEAT ON
WEDNESDAY. THEREFORE CRITICAL FIRE DANGER IS EXPECTED ACROSS THE
SOUTH COASTAL PLAINS...AND MONA ISLAND TODAY. ELEVATED FIRE DANGER
CONDITIONS WILL LIKELY CONTINUE UNTIL WEDNESDAY FOR THE AFOREMENTIONED
AREAS AND THE COTTON VALLEY AREA IN SAINT CROIX.

PRZ014-102200-
/O.UPG.TJSJ.FW.A.0006.150310T1600Z-150311T2200Z/
/O.NEW.TJSJ.FW.W.0008.150310T1404Z-150310T2200Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
1004 AM AST TUE MAR 10 2015

...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR VERY
LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM AST THIS EVENING. THE
FIRE WEATHER WATCH HAS BEEN THEREFORE FOR THESE AREAS.

* AFFECTED AREA...FIRE WEATHER ZONE 014

* 20-FOOT WINDS: EAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 600 TO 640.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITY: LESS THAN 40 PERCENT AT CAMP SANTIAGO
  AND LESS THAN 50 PERCENT AT CABO ROJO...GUANICA...AND MONA ISLAND

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT
  TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY
  EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT
  TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO
  THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR
  BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

&&

$$

VIZ002-102200-
/O.CON.TJSJ.FW.A.0006.150310T1600Z-150311T2200Z/
ST CROIX-
1004 AM AST TUE MAR 10 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON FOR LOW HUMIDITY AND BREEZY CONDITIONS FOR FIRE
WEATHER ZONE 002...

* AFFECTED AREA...FIRE WEATHER ZONE 002.

* 20-FOOT WINDS: EAST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 600 TO 640.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITY: LESS THAN 50 PERCENT AT SAINT CROIX.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
1 follow-up statement
378 
WWCA82 TJSJ 102147
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
547 PM AST TUE MAR 10 2015

....RED FLAG CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON...

.A DRY WEATHER PATTERN ALONG WITH BREEZY TO WINDY CONDITIONS
WILL MAINTAIN ELEVATED FIRE DANGER CONDITIONS WEDNESDAY AFTERNOON.

PRZ014-111000-
/O.EXP.TJSJ.FW.W.0008.000000T0000Z-150310T2200Z/
/O.NEW.TJSJ.FW.A.0007.150311T1400Z-150311T2200Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
547 PM AST TUE MAR 10 2015

...RED FLAG WARNING WILL EXPIRE AT 6 PM AST THIS EVENING FOR FIRE
WEATHER ZONE 014...THE SOUTH COASTAL PLAINS AND MONA ISLAND...

...FIRE WEATHER WATCH IN EFFECT FROM 10 AM AST WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND BREEZY
TO WINDY CONDITIONS FOR FIRE WEATHER ZONE 014...THE SOUTH COASTAL
PLAINS AND MONA ISLAND...

* AFFECTED AREA...FIRE WEATHER ZONE 014.

* 20-FOOT WINDS: EAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 600 TO 640.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITY: LESS THAN 40 PERCENT AT CAMP
  SANTIAGO AND LESS THAN 50 PERCENT AT CABO ROJO...GUANICA...
  AND MONA ISLAND

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT
  TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY
  EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT
  TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO
  THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR
  BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

VIZ002-111000-
/O.CAN.TJSJ.FW.A.0006.000000T0000Z-150311T2200Z/
/O.NEW.TJSJ.FW.A.0007.150311T1400Z-150311T2200Z/
ST CROIX-
547 PM AST TUE MAR 10 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
LOW HUMIDITY AND BREEZY TO WINDY CONDITIONS FOR FIRE WEATHER ZONE
002...

* AFFECTED AREA...FIRE WEATHER ZONE 002.

* 20-FOOT WINDS: EAST 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): 600 TO 640.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITY: LESS THAN 50 PERCENT AT SAINT 
  CROIX.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT
  TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY
  EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT
  TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO
  THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR
  BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Mar 10, 5:09 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 10, 5:09 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
609 AM AST TUE MAR 10 2015

.SYNOPSIS...
SURFACE TO UPPER LEVEL RIDGE WILL BE THE DOMINATE WEATHER FEATURE
ACROSS THE REGION FOR THE REST OF THE WEEK. BREEZY TO WINDY
CONDITIONS WILL EXTEND AT LEAST UNTIL NEXT WEEK. EACH
DAY...PATCHES OF LOW LEVEL MOISTURE WILL MOVE ACROSS THE REGION
FROM TIME TO TIME BRINGING BRIEF PASSING SHOWERS.

&&

.DISCUSSION...SATELLITE AND RADAR IMAGES SHOW ADVECTION OF LOW
LEVEL MOISTURE WITH TRADE WIND SHOWERS COMING ACROSS/TOWARD THE
ISLANDS. THE STRONG SURFACE TO UPPER LEVEL RIDGE AND ITS
ASSOCIATED SUBSIDENCE WILL INHIBIT STRONG SHOWER ACTIVITY...
HOWEVER BRISK EASTERLY WINDS WILL CONTINUE TO TRANSPORT PATCHES OF
CLOUDS AND LIGHT TO MODERATE SHOWERS.

AS THE DAY PROGRESSES...LOW TO MID LEVEL MOISTURE WILL DIMINISH
THEREFORE...SHOWER ACTIVITY WILL DECREASE CREATING MOSTLY CLEAR TO
PARTLY CLOUDY SKIES AND A GENERALLY FAIR WEATHER PATTERN.
ALTHOUGH BRIEF LIGHT TRADE WIND SHOWERS ACROSS THE WINDWARD
SECTIONS CAN NOT BE RULED OUT.

THIS BREEZY...FAIR WEATHER PATTERN WITH OCCASIONAL BRIEF TRADE
WIND SHOWERS WILL PREVAIL FOR THE REST OF THE WEEK AS A HIGH
PRESSURE SYSTEM REMAINS AS THE DOMINANT WEATHER FEATURE ACROSS
PUERTO RICO AND THE U.S. VIRGIN ISLANDS.

&&

.AVIATION...OCNL MVFR AT TNCM AND TKPK IN -SHRA TIL 10/13Z
OTHERWISE...VFR CONDS EXPECTED AT ALL TAF SITES DURING THE NEXT 24
HOURS...WITH VCSH POSSIBLE IN AND AROUND THE LEEWARD AND USVI
TERMINALS AS WELL AS TJSJ TIL 10/15Z. WINDS WILL BE FROM THE EAST
10-15 KTS...BUT INCRG  AFTER 10/13Z TO 15-20 KTS WITH GUSTS PSBL TO
30 KT. MTN OBSCURATIONS ERN PR TIL 10/16Z.

&&

.MARINE...WINDS UP TO 24 KNOTS CAN BE EXPECTED ON THE SURROUNDING
WATERS THROUGH TONIGHT ALONG WITH CHOPPY SEAS OF 7 TO 8 FEET. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST OF THE AREA WATERS. FOR
BEACH GOERS...THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS
ACROSS MOST OF THE LOCAL BEACHES...PLEASE REFER TO THE LOCAL SURF
ZONE FORECAST FOR ADDITIONAL INFORMATION.

&&

.FIRE WEATHER...BREEZY TO WINDY CONDITIONS...AND A DRYING TREND
ASSOCIATED WITH A STRONG SURFACE TO UPPER LEVEL RIDGE.
THEREFORE...AN ELEVATED FIRE DANGER IS EXPECTED ACROSS THE SOUTH
COASTAL PLAINS...MONA ISLAND AND SAINT CROIX BOTH TODAY AND
TOMORROW. SEE THE FIRE WEATHER MESSAGE FOR MORE INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  73  85  73 /  20  30  30  20
STT  85  72  85  73 /  20  30  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FIRE WEATHER WATCH FROM NOON AST TODAY THROUGH WEDNESDAY
     AFTERNOON FOR SOUTH COASTAL PLAINS AND MONA ISLAND.

VI...FIRE WEATHER WATCH FROM NOON AST TODAY THROUGH WEDNESDAY
     AFTERNOON FOR ST CROIX.

COASTAL WATERS...     SMALL CRAFT ADVISORY UNTIL 6 AM AST SATURDAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
     10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
     17N-COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
     COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
     RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL 3 AM AST THURSDAY FOR COASTAL WATERS
     OF NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     SOUTHERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM AST THURSDAY FOR COASTAL WATERS
     OF NORTHERN PUERTO RICO OUT 10 NM.

&&

12/27
Hazardous weather outlook, Mar 10, 5:50 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
650 AM AST TUE MAR 10 2015

AMZ710>745-PRZ001>013-111100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
650 AM AST TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL CREATE CHOPPY AND HAZARDOUS SEAS. THEREFORE...A
SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST OF THE LOCAL WATERS.
ALSO...THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ON MANY OF
THE ISLANDS BEACHES.

FIRE CONDITIONS WILL BE ELEVATED THIS AFTERNOON IN SOUTHERN
COASTAL PUERTO RICO. DRY AIR AND HIGH WINDS WILL CAUSE CONDITIONS
CLOSE TO RED FLAG CRITERIA. PLEASE REFER TO FIRE WEATHER FORECAST
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FIRE WEATHER WATCH IS IN EFFECT THROUGH WEDNESDAY FOR THE
SOUTHERN COAST OF PUERTO RICO. PLEASE REFER TO FIRE WEATHER
MESSAGE /RFWSJU/ AND FIRE WEATHER PLANNING FORECAST /FWFSJU/ FOR
MORE DETAILS. WINDS AND CHOPPY SEAS WILL CONTINUE THROUGH SUNDAY
CREATING MODERATE TO HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

AMZ715-725-VIZ001-002-111100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
650 AM AST TUE MAR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL CREATE CHOPPY AND HAZARDOUS SEAS. THEREFORE...A
SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST OF THE LOCAL WATERS.
ALSO...THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ON MANY OF
THE ISLANDS BEACHES.

FIRE CONDITIONS WILL BE ELEVATED THIS AFTERNOON IN SAINT CROIX.
DRY AIR AND HIGH WINDS WILL CAUSE CONDITIONS CLOSE TO RED FLAG
CRITERIA. PLEASE REFER TO FIRE WEATHER FORECAST FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FIRE WEATHER WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SAINT CROIX.
PLEASE REFER TO FIRE WEATHER MESSAGE /RFWSJU/ AND FIRE WEATHER
PLANNING FORECAST /FWFSJU/ FOR MORE DETAILS.

WINDS AND CHOPPY SEAS WILL CONTINUE THROUGH SUNDAY CREATING
MODERATE TO HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:14 PM CDTSmall Craft AdvisoryJSJ3 days
Mar 10, 4:47 PM CDTFire Weather WatchJSJ11 hr

Nearby

Red Flag Warnings in Puerto Rico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.